MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT 01.26.2839HCT FLAT PE HC LINER Ø 28 / C; HIP FLAT PE HC LINER

MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT 01.26.2839HCT FLAT PE HC LINER Ø 28 / C; HIP FLAT PE HC LINER
Model Number 01.26.2839HCT
Health Effect - Clinical Code Pain (1994)
Date of Event 04/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had pain in the hip and from the x-ray the surgeon determined that the inlay was not central anymore.At 16 years from primary the surgeon revised successfully the head and liner successfully.
 
Additional Manufacturer Narrative
Batch review performed on 12 april 2022: lot 051889: (b)(4) items manufactured and released on 24-jan-2006.Expiration date: 2010-11-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event since 2018.Visual inspection performed by r&d manager: the liner was noticed to be slightly deformed in the head seat, with a thinner part in a portion of the rim; for this reason, a quality control analysis was required.The results of the analysis reported that the inner sphere was enlarged of about 1mm deforming the sphericity.For this reason, it is evident that a deformation of the liner occurred, partially related to wear due to long implant use.Clinical evaluation performed by medical affairs director: a pe insert was used in 2006 on a (b)(6) female patient.After 16 years, wear of the pe liner is visible.Relationship between wear and pain is not straightforward.Cup and stem have probably been found stable by the surgeon who decided not to replace them.Some areas of radiolucencies are visible around the stem, we cannot determine if it is osteolysis.The stem itself after 16 years appears slightly undersized and in a valgus position, but this may be the result of the evolution of the patient's bone.It is also possible that the receding bone around the cup has exposed metal edges which may now be in contact with muscles.A clear explanation for the pain is not possible with the information at hand; it would be important to know how is the patient feeling in the next few weeks.

Brand Name
LINER: CC E CC LIGHT 01.26.2839HCT FLAT PE HC LINER Ø 28 / C
Common Device Name
HIP FLAT PE HC LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14317030
Report Number3005180920-2022-00329
Device Sequence Number5199003
Product Code LZO
UDI-Device Identifier07630030807091
UDI-Public07630030807091
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2010
Device Model Number01.26.2839HCT
Device Catalogue Number01.26.2839HCT
Device Lot Number051889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Initial Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceWhite